AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Asymptotic Statistical Methods for Stochastic Processes
Yu. N. Lin'kov, Institute of Applied Mathematics and Mechanics, Donetsk, Ukraine

Translations of Mathematical Monographs
2001; 216 pp; hardcover
Volume: 196
ISBN-10: 0-8218-1183-5
ISBN-13: 978-0-8218-1183-2
List Price: US$97
Member Price: US$77.60
Order Code: MMONO/196
[Add Item]

The asymptotic properties of the likelihood ratio play an important part in solving problems in statistics for various schemes of observations. In this book, the author describes the asymptotic methods for parameter estimation and hypothesis testing based on asymptotic properties of the likelihood ratios in the case where an observed stochastic process is a semimartingale.

Chapter 1 gives the general basic notions and results of the theory under consideration. Chapters 2 and 3 are devoted to the problem of distinguishing between two simple statistical hypotheses. In Chapter 2, certain types of asymptotic distinguishability between families of hypotheses are introduced. The types are characterized in terms of likelihood ratio, Hellinger integral of order \(\epsilon\), Kakutani-Hellinger distance, and the distance in variation between hypothetical measures, etc. The results in Chapter 2 are used in Chapter 3 in statistical experiments generated by observations of semimartingales. Chapter 4 applies the general limit theorems on asymptotic properties of maximum likelihood and Bayes estimates obtained by Ibragimov and Has'minskii for observations of an arbitrary nature to observations of semimartingales. In Chapter 5, an unknown parameter is assumed to be random, and under this condition, certain information-theoretic problems of estimation of parameters are considered.

This English edition includes an extensive list of references and revised bibliographical notes.


Graduate students and research mathematicians interested in statistics; engineers.

Table of Contents

  • Local densities of measures and limit theorems for stochastic processes
  • Asymptotic distinguishing between simple hypotheses in the scheme of general statistical experiments
  • Asymptotic behavior of the likelihood ratio in problems of distinguishing between simple hypotheses for semimartingales
  • Asymptotic estimation of parameters
  • Asymptotic information-theoretic problems in parameter estimation
  • Bibliographical notes
  • References
  • Index
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia